I have been prescribed these drugs for 10 years now. I recently messed up so my doctor will no longer see me. Its not that big of a deal cause i want to get off this stuff, cause ive been on it so long. I have no idea what to quit first. I'm a little scared,even though i know its probably for the best. Anyone have any ideas of how not to experience horrible withdrawals! HELP!!
Unfortunately withdrawal occurs period! 10 yrs of use/abuse, addiction/withdrawal needs to be done under supervision, such as a rehab facility, suggestion only. (... "Dr will will no longer see me"... ), it is a big deal, do not suddenly just stop, not by yourself, get support and help from your local AA/NA organization, or treatment centers specific for methadone. EXPECT and accept that withdrawal is the brain telling you your body is "craving", "needs","wants" the drugs you have been feeding it, but now its not getting its "fix".
You sound very aware of "horrible withdrawal" from past experience, hence the methadone use, its very tough to stop, let alone by yourself, you are not alone!!! Seek professional services, I'm certain they would suggest that you start gradually lowering the hydrocodone dosage,then the methadone dosage, quitting cold turkey is out of the question, get involved in a support group--ASAP--immediately. Eat a healthy diet, exercise to decrease cravings, use the phone, go to the hospital ER for withdrawal symptons as these can be deadly.
It would be best to taper off the methadone and hydrocodone slowly overtime. Not sure how much you have left as to how quickly you will need to taper, but the rule of thumb for methadone is the slower the better. I would concentrate on the hydrocodone first. Should be able to give it up fairly quickly since you have the methadone still. Then work on the methadone.
If you can tell me how much of each you have left, I can come up with a taper plan to help you out,
heinz57, im on a very slow taper off of percocet 10/325, and i mean slow. but the best part, after struggling for months trying to go from 160 mgs, to 130mgs, and to be able to stay there is the best for me yet. yes ive got the wds. the ibbyjibbys and all the good stuff that comes with opiate wds. but i make it thru by constantly reaching out to my family at this site.find a sub dr, get on that to help you thru. hope this helps, it will be uncomfortable, but then after some days, it gets better
I definitely agree with the taper off comments. If you just stop, it will be hell on you. I missed a days dosage (I'm on 30mgs. per day) and started getting the heebie-jeebies. Sorry, don't know the technical term... lol. I felt like I needed to crawl out of my skin, couldn't sit still, sweated, tyhen was freezing, then sweating again. This went on for a couple hours... when it first started, I took a dose and it took a couple hours to kick in I guess. I know this is a lot of useless info, but you need to know what to expect. I hope (like others have said)that you have enough left to taper off, but PLEASE get a doctor who knows what you're doing and can call if needed. I am now about to9 switch from Methadone to Percocet, and am a bit concerned... I don't know if the Percs are gonna ease the effects of a lack of Methadone... that's why I found this site, to ask that question. Still waiting for a response to that. Best of luck and my prayers are with you for a successful withdrawal.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Nov 2009 • 1 answer
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
Updated 17 Jan 2018 • 5 answers
Updated 8 Mar 2013 • 4 answers
Ive been addicted 2 hydrocodone 4 over 9 yrs then it progressed 2 methadone addiction. been on meth?
Updated 1 Aug 2011 • 1 answer
Updated 24 Nov 2011 • 2 answers